Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 19, NWS Tulsa, OK

June 18, 20086 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jun 18, 2008, 7:26 AM CDT for 6 counties in Oklahoma. It was in force for 89 min.

The area

The counties it named.

The facts

Issued
Jun 18, 2008, 7:26 AM CDT (12:26 UTC)
Expired
Jun 18, 2008, 8:55 AM CDT
In force
89 min
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 181226
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT WED JUN 18 2008

...FAST MOVING CLUSTER OF THUNDERSTORMS CREATING STRONG GUSTY WINDS...

.WINDS BEHIND THE BAND OF THUNDERSTORMS WILL GUST TO AROUND 40 MPH.

OKZ054>056-059>061-064-181700-
/O.NEW.KTSA.WI.Y.0019.080618T1226Z-080618T1700Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE...TULSA...CLAREMORE...BRISTOW
726 AM CDT WED JUN 18 2008

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A LOW PRESSURE AREA DEVELOPING BEHIND THE THUNDERSTORMS MOVING 
SOUTHEAST THROUGH EASTERN OKLAHOMA WILL CAUSE WINDS TO INCREASE 
FROM THE NORTH AND NORTHEAST WITH GUSTS TO AROUND 40 MPH FOR 
SEVERAL HOURS THIS MORNING EVEN AFTER MOST OF THE RAIN HAS ENDED.
 
WINDS SHOULD DIMINISH BY MID DAY. 

$$
1 follow-up statement
000 
WWUS74 KTSA 181355
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT WED JUN 18 2008

...WINDS DIMINISH AND WIND ADVISORY FOR THIS MORNING IS CANCELLED...

.WINDS BEHIND THE THUNDERSTORMS HAVE DIMINISHED TO 10 TO 20 MPH. 

OKZ054>056-059>061-064-181500-
/O.CAN.KTSA.WI.Y.0019.000000T0000Z-080618T1700Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE...TULSA...CLAREMORE...BRISTOW
855 AM CDT WED JUN 18 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 18, 6:59 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 18, 6:59 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT WED JUN 18 2008

.DISCUSSION...
UPDATE TO TRY TO KEEP AHEAD OF FAST MOVING...SOMEWHAT DECAYING MCS. STRONG
WINDS WITH GUSTS TO AROUND 45 MPH BEHIND THE BAND OF THUNDERSTORMS IN A
DEVELOPING WAKE LOW. SO WINDS WILL BE STRONG AND GUSTY FOR A FEW HOURS
THIS MORNING AFTER THE LEADING EDGE OF THE THUNDERSTORMS MOVES THROUGH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT WED JUN 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT WED JUN 18 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING .

DISCUSSION...
AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED
OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT
WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS
MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE
LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE
INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO
DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL
OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS
A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE
REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN
LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE
AREA.

 SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE
WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO
CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY
RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN
AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM
RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL
BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND
INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE
TEMPERATURES TO SEASONABLE NORMALS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND
DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY
RAINFALL...AND FLASH FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA
CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington81 min
Jun 18, 6:36 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa54 min
Jun 18, 7:28 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa62 min
Jun 18, 8:11 AM CDTSpecial Weather StatementTSAMcIntosh64 min

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.